MAUDE Adverse Event Report: NUMED, INC. TYSHAK II; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
As per the report from the user facility / distributor - patient brought in for a valuvloplasty.During the procedure the valvuloplasty balloon ruptured.Tyshak 22mm aortic balloon ruptured while inflated across tavr aortic valve.We believe that the tavr strut caught the balloon.During inflation, the syringe filled with blood and the balloon was noted to be ruptured.Some of the balloon got caught on the artificial valve.A 50cc syringe with a 3 way stopcock was used.Monitored balloon inflation under fluoro.Introducer 7fr x 10cm terumo.Guidewire:.035 x 260 lunderquist.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.Preexisting characteristics that may have contributed to the event: coronary heart disease.The patient's condition post procedure: stable, transferred to cardiovascular icu.Another balloon was not used to complete the procedure.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no issues were found.All devices within the lot met all requirements for release and distribution.There have been no other complaints associated with this lot number.A review of the balloon material used shows there are no other complaints associated with the balloon material used to manufacture the balloons used on this lot of catheters.The complaint catheter was returned in a biohazard bag.The catheter is bloody.The guidewire is in the catheter.There is a lateral tear in the balloon.The inner tubing has been stretched over the guidewire under the balloon.The distal end of the balloon is detached.The missing section was not returned.A comparative catheter was tested.This catheter was the same catalog number, but a different lot number.The balloon was immersed in a body temperature water bath and inflated until it failed.The comparative catheter did not burst until 3 atm, which is more than the labeled rated burst pressure of 2 atm.There was a longitudinal tear in the balloon.The burst may have been caused by the bioprosthetic valve that was being dilated.The valve also appears to have played a role in the balloon piece detachment.The catheter was being used off label.The balloon was being used to dilate the aortic valve.Tyshak ii's are approved for ptv of the pulmonary valve.An inflation device with pressure gauge was not used, making it impossible to determine the pressure reached at failure.A 7fr introducer was used during the procedure.Pdc537's are rated for use with an 8fr introducer.

Brand Name
TYSHAK II
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key12719173
Report Number1318694-2021-00010
Device Sequence Number19829336
Product Code LIT
UDI-Device Identifier04046964339356
UDI-Public04046964339356
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number105
Device Catalogue NumberPDC537
Device Lot NumberTT-16835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR